Risk of mucocutaneous toxicities in patients with solid tumors treated with sorafenib: an updated systematic review and meta-analysis

    loading  Checking for direct PDF access through Ovid

Abstract

We performed a systematic review and meta-analysis of mucocutaneous toxicities associated with sorafenib, an oral multi tyrosine kinase inhibitor. Eligible studies included randomized Phase II and III trials of patients with solid tumors on sorafenib daily describing events of hand foot skin reaction, skin rash, alopecia, stomatitis or pruritis. Patients treated with sorafenib had a significantly increased risk of all-grade mucocutaneous toxicities. The RR of all-grade hand foot skin reaction, skin rash, alopecia, stomatitis and pruritis were 4.33 (95% CI: 3.06–6.14), 2.67 (95% CI: 1.86–3.83), 3.93 (95% CI: 2.07–7.45), 2.9 (95% CI: 2.26–3.73), 2.29 (95% CI: 1.87–3.03); respectively. Exploratory subgroup analysis showed no effect of tumor types or treatment regimen (monotherapy versus combination) on the RR of mucocutaneous toxicities. Our meta-analysis has demonstrated that sorafenib is associated with a higher risk of developing all grade mucocutaneous toxicities compared with control.

Related Topics

    loading  Loading Related Articles